본문 바로가기
KERD
논문KCI 등재

Reversible Proximal Renal Tubular Dysfunction after One-Time Ifosfamide Exposure

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

The alkylating agent ifosfamide is an anti-neoplastic used to treat various pediatric and adult malignancies. Its potential urologic toxicities include glomerulopathy, tubulopathy and hemorrhagic cystitis. This report describes a case of proximal renal tubular dysfunction and hemorrhagic cystitis in a 67-year-old male given ifosfamide for epitheloid sarcoma. He was also receiving an oral hypoglycemic agent for type 2 diabetes mellitus and had a baseline glomerular filtration rate of 51.5 mL/min/1.73 m2. Despite mesna prophylaxis, the patient experienced dysuria and gross hematuria after a single course of ifosfamide plus adriamycin. The abrupt renal impairment and serum/urine electrolyte imbalances that ensued were consistent with Fanconi’s syndrome. However, normal renal function and electrolyte status were restored within 14 days, simply through supportive measures. A score of 8 by Naranjo adverse drug reaction probability scale indicated these complications were most likely treatment-related, although they developed without known predisposing factors. The currently undefined role of diabetic nephropathy in adult ifosfamide nephrotoxicity merits future investigation.

Abstract

The alkylating agent ifosfamide is an anti-neoplastic used to treat various pediatric and adult malignancies. Its potential urologic toxicities include glomerulopathy, tubulopathy and hemorrhagic cystitis. This report describes a case of proximal renal tubular dysfunction and hemorrhagic cystitis in a 67-year-old male given ifosfamide for epitheloid sarcoma. He was also receiving an oral hypoglycemic agent for type 2 diabetes mellitus and had a baseline glomerular filtration rate of 51.5 mL/min/1.73 m2. Despite mesna prophylaxis, the patient experienced dysuria and gross hematuria after a single course of ifosfamide plus adriamycin. The abrupt renal impairment and serum/urine electrolyte imbalances that ensued were consistent with Fanconi’s syndrome. However, normal renal function and electrolyte status were restored within 14 days, simply through supportive measures. A score of 8 by Naranjo adverse drug reaction probability scale indicated these complications were most likely treatment-related, although they developed without known predisposing factors. The currently undefined role of diabetic nephropathy in adult ifosfamide nephrotoxicity merits future investigation.

참고문헌 (7)

  1. Klastersky J, "Side effects of ifosfamide", Oncology, 65, pp.7~10 (2003)
  2. Stöhr W, "Ifosfamideinduced nephrotoxicity in 593 sarcoma patients: a report from the Late Effects Surveillance System", Pediatr Blood Cancer, 48, pp.447~452 (2007)
  3. Rossi R, "Unilateral nephrectomy and cisplatin as risk factors of ifosfamide-induced nephrotoxicity: analysis of 120 patients", J Clin Oncol, 12, pp.159~165 (1994)
  4. Van Dyk JJ, "Unexpected toxicity in patients treated with iphosphamide", Cancer Res, 32, pp.921~924 (1972)
  5. Nissim I, "Ifosfamide-induced nephrotoxicity: mechanism and prevention", Cancer Res, 66, pp.7824~7831 (2006)
  6. Walker RD, "Cyclophosphamide induced hemorrhagic cystitis", J Urol, 161, pp.1747~ (1999)
  7. Korkmaz A, "Pathophysiological aspects of cyclophosphamide and ifosfamide induced hemorrhagic cystitis; implication of reactive oxygen and nitrogen species as well as PARP activation", Cell Biol Toxicol, 23, pp.303~312 (2007)

관련 논문AI추천

이 간행물의 다른 논문 (9건)